Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 239, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 22, 2009, 8:55 PM CDT for Rutherford County, Wilson County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2009, 8:55 PM CDT (01:55 UTC)
- Expired
- Jun 22, 2009, 9:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Rutherford County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 22 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.9 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1562 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 230155
SVROHX
TNC149-189-230230-
/O.NEW.KOHX.SV.W.0239.090623T0155Z-090623T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
855 PM CDT MON JUN 22 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF MURFREESBORO...
WESTERN WILSON COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF LEBANON...
* UNTIL 930 PM CDT
* AT 855 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED NEAR LEBANON...AND MOVING SOUTH AT 30
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WALTERHILL BY 925 PM CDT...
MURFREESBORO BY 930 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3586 8620 3583 8655 3607 8653 3607 8652
3609 8650 3611 8653 3613 8653 3613 8652
3614 8653 3627 8652 3629 8628
TIME...MOT...LOC 0155Z 354DEG 27KT 3618 8638
$$
ROSE1 follow-up statement
000
WWUS54 KOHX 230214
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
914 PM CDT MON JUN 22 2009
TNC149-189-230230-
/O.CON.KOHX.SV.W.0239.000000T0000Z-090623T0230Z/
RUTHERFORD TN-WILSON TN-
914 PM CDT MON JUN 22 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR WESTERN WILSON AND NORTHERN RUTHERFORD COUNTIES...
AT 913 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS
STORM WAS LOCATED 8 MILES EAST OF RURAL HILL...OR 9 MILES SOUTH OF
LEBANON...MOVING SOUTH AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WALTERHILL BY 930 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3586 8620 3583 8655 3607 8653 3607 8652
3609 8650 3611 8653 3613 8653 3613 8652
3614 8653 3627 8652 3629 8628
TIME...MOT...LOC 0214Z 352DEG 20KT 3608 8636
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 7:20 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 22, 7:20 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 720 PM CDT MON JUN 22 2009 .UPDATE...WILL UPDATE ZONES FOR PART OF NORTHERN MIDDLE TENNESSEE TO RAISE CHANCE OF OVERNIGHT RAIN TO 50%. THIS INCLUDES THE NASHVILLE AREA, WHICH WILL LIKELY SEE ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS BETWEEN NOW AND MIDNIGHT, AS THUNDERSTORM COMPLEX ROLLS SOUTH SOUTHEASTWARD OUT OF KENTUCKY. WILL KEEP POPS AT 30% IN SURROUNDING AREAS TO THE SOUTH, WITH THE EXPECTATION THAT STORMS WILL DECREASE IN COVERAGE AS THE EVENING WEARS ON. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Jun 22, 5:19 AM CDT, 15 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 519 AM CDT MON JUN 22 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-231030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 519 AM CDT MON JUN 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MAINLY THE EAST TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. 07
In the hours before
Special weather statement, Jun 22, 3:49 PM CDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 349 PM CDT MON JUN 22 2009 TNZ077-222130- COFFEE- 349 PM CDT MON JUN 22 2009 ...A STRONG THUNDERSTORM WILL BE AFFECTING COFFEE COUNTY... AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF WOODBURY...MOVING SOUTH AT 25 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. ALSO NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE. 31/JBW
Special weather statement, Jun 22, 4:01 PM CDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 401 PM CDT MON JUN 22 2009 TNZ007-008-222200- ROBERTSON-SUMNER- 401 PM CDT MON JUN 22 2009 ...A STRONG THUNDERSTORM WILL BE AFFECTING ROBERTSON AND SUMNER COUNTIES... AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF FRANKLIN...OR 17 MILES NORTHEAST OF SPRINGFIELD...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL BE NEAR... 6 MILES NORTHEAST OF CROSS PLAINS BY 425 PM CDT. PORTLAND BY 435 PM CDT. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. ALSO NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE. RAINFALL AMOUNTS OF AROUND ONE INCH ARE POSSIBLE WITH THIS STRONG THUNDERSTORM. 31/JBW
Local storm report, Jun 22, 4:24 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
424 PM CDT MON JUN 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM TSTM WND GST CROSS PLAINS 36.54N 86.68W
06/22/2009 M71.00 MPH ROBERTSON TN TRAINED SPOTTER
&&
ROSELocal storm report, Jun 22, 4:57 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
457 PM CDT MON JUN 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG ORLINDA 36.60N 86.67W
06/22/2009 ROBERTSON TN EMERGENCY MNGR
TREES DOWN IN ORLINDA AND CROSS PLAINS
&&
ROSELocal storm report, Jun 22, 5:29 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
529 PM CDT MON JUN 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
06/22/2009 DAVIDSON TN EMERGENCY MNGR
TREES AND POWER LINES DOWN IN DONELSON
&&
ROSELocal storm report, Jun 22, 8:53 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
853 PM CDT MON JUN 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND DMG 6 NW LEBANON 36.27N 86.40W
06/22/2009 WILSON TN EMERGENCY MNGR
TREES AND POWER LINES BLOCKING THE 7400 BLOCK OF COLES
FERRY ROAD
&&
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:11 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 19 min |
| Jun 22, 8:31 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 29 min |
| Jun 22, 9:03 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 27 min |
| Jun 22, 9:13 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Williamson | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.